Tylenol (active generic ingredient, acetaminophen) is a drug often recommended by health care providers to treat arthritis pain. Like other anti-inflammatory medicines, it has a role in the non-surgical treatment of hand and arm pain. In fact, some research shows that if you have arthritis pain, you should try acetaminophen first, before trying other medicines, like ibuprofen and naproxen.
You may wonder what makes the Tylenol Arthritis product different than regular Tylenol.
Some patients ask me about Tylenol Arthritis and what ingredients make it different than regular Tylenol. This product is officially named “Tylenol Arthritis Pain”. It contains only acetaminophen, the same drug in regular Tylenol.
Tylenol currently comes in several versions. Most patients taking it for arthritis pain will probably take one of the following:
- Extra Strength Tylenol Rapid Release Gels (500 mg)
- Regular Strength Tylenol (325 mg)
- Tylenol 8 Hour (650 mg)
- Tylenol Arthritis Pain (650 mg)
The number of milligrams of acetaminophen in each pill is listed in parenthesis above.
I’m not advocating taking one version over the other – you’ll have to spend some time thinking about which version is the right one for you, but the answer to the frequently asked question above is that “Tylenol Arthritis” contains slightly more acetaminophen than Extra Strength Tylenol. It contains no other drugs.
You can check out details of each version of Tylenol on the company website here.